Isotretinoin-associated Pan-enteritis


    loading  Checking for direct PDF access through Ovid

Abstract

A 22-year-old man has been recently admitted to our Department with a 10-day history of melena. Because of nodular acne, the patient had been treated with Isotretinoin, a 13-cis-retinoic acid (20-mg twice daily, for 15 d). Upper gastrointestinal endoscopy revealed edema and hyperemia of the gastric mucosa of the body and antrum. Flexible sigmoidoscopy revealed edema and hyperemia of the mucosa of the rectum and sigmoid colon with numerous erosions. To exclude the possibility of small bowel involvement the patient underwent video capsule endoscopy that showed a diffuse and extensive intestinal inflammation with multiple linear, irregular-shaped jejunal ulcerations, and apthae. Isotretinoin was discontinued and the patient improved with complete resolution of symptoms.

    loading  Loading Related Articles